Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

On the Sato-Tate conjecture
for QM-curves of genus two


Authors: Ki-ichiro Hashimoto and Hiroshi Tsunogai
Journal: Math. Comp. 68 (1999), 1649-1662
MSC (1991): Primary 11G40; Secondary 11G15, 14H10, 14K15
Published electronically: February 19, 1999
MathSciNet review: 1627797
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An abelian surface $A$ is called a QM-abelian surface if its endomorphism ring includes an order of an indefinite quaternion algebra, and a curve $C$ of genus two is called a QM-curve if its jacobian variety is a QM-abelian surface. We give a computational result about the distribution of the arguments of the eigenvalues of the Frobenius endomorphisms of QM-abelian surfaces modulo good primes, which supports an analogue of the Sato-Tate Conjecture for such abelian surfaces. We also make some remarks on the field of definition of QM-curves and their endomorphisms.


References [Enhancements On Off] (What's this?)

  • [D] Max Deuring, Die Typen der Multiplikatorenringe elliptischer Funktionenkörper, Abh. Math. Sem. Hansischen Univ. 14 (1941), 197–272 (German). MR 0005125
  • [F] G. Faltings, Endlichkeitssätze für abelsche Varietäten über Zahlkörpern, Invent. Math. 73 (1983), no. 3, 349–366 (German). MR 718935, 10.1007/BF01388432
  • [HHM] Hasegawa, Y., Hashimoto, K., Momose, F., Modular conjecture for ${\boldsymbol Q}$-curves and QM-curves, preprint, 1997.
  • [HM] Ki-ichiro Hashimoto and Naoki Murabayashi, Shimura curves as intersections of Humbert surfaces and defining equations of QM-curves of genus two, Tohoku Math. J. (2) 47 (1995), no. 2, 271–296. MR 1329525, 10.2748/tmj/1178225596
  • [K] Akira Kurihara, On some examples of equations defining Shimura curves and the Mumford uniformization, J. Fac. Sci. Univ. Tokyo Sect. IA Math. 25 (1979), no. 3, 277–300. MR 523989
  • [M] David Mumford, Abelian varieties, Tata Institute of Fundamental Research Studies in Mathematics, No. 5, Published for the Tata Institute of Fundamental Research, Bombay; Oxford University Press, London, 1970. MR 0282985
  • [O] Masami Ohta, On 𝑙-adic representations of Galois groups obtained from certain two-dimensional abelian varieties, J. Fac. Sci. Univ. Tokyo Sect. IA Math. 21 (1974), 299–308. MR 0419368
  • [P] Pyle, E., Abelian varieties over ${\boldsymbol Q}$ with large endmorphism algebras and thier simple components over $\bar {\boldsymbol Q}$, Doctor's thesis, Univ. of California at Berkeley, 1995.
  • [R] Kenneth A. Ribet, Fields of definition of abelian varieties with real multiplication, Arithmetic geometry (Tempe, AZ, 1993) Contemp. Math., vol. 174, Amer. Math. Soc., Providence, RI, 1994, pp. 107–118. MR 1299737, 10.1090/conm/174/01854
  • [T] John T. Tate, Algebraic cycles and poles of zeta functions, Arithmetical Algebraic Geometry (Proc. Conf. Purdue Univ., 1963) Harper & Row, New York, 1965, pp. 93–110. MR 0225778
  • [Ya] Yamamoto, Y., On Sato Conjecture for two-dimensional abelian varieties (in Japanese), Number Theory Symposium at Kinosaki (1979), 236-244.
  • [Yo1] Yoshida, H., Mumford-Tate groups and its application to abelian varieties (in Japanese), ``Shimura varieties and algebraic geometry'' Symposium at Kinosaki (1983), 106-131.
  • [Yo2] Hiroyuki Yoshida, On an analogue of the Sato conjecture, Invent. Math. 19 (1973), 261–277. MR 0337977

Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 11G40, 11G15, 14H10, 14K15

Retrieve articles in all journals with MSC (1991): 11G40, 11G15, 14H10, 14K15


Additional Information

Ki-ichiro Hashimoto
Affiliation: Department of Mathematics, Waseda University, 3-4-1, Ōkubo, Shinjuku-ku, Tōkyō, 169-8555, Japan
Email: khasimot@mn.waseda.ac.jp

Hiroshi Tsunogai
Affiliation: Department of Mathematics, Sophia University, 7-1, Kioi-chō, Chiyoda-ku, Tōkyō, 102-8554, Japan
Email: tsuno@mm.sophia.ac.jp

DOI: https://doi.org/10.1090/S0025-5718-99-01061-3
Keywords: Quaternionic multiplication, $L$-functions
Received by editor(s): August 22, 1995
Received by editor(s) in revised form: January 22, 1998
Published electronically: February 19, 1999
Article copyright: © Copyright 1999 American Mathematical Society